Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On volume product inequalities for convex sets


Authors: Stefano Campi and Paolo Gronchi
Journal: Proc. Amer. Math. Soc. 134 (2006), 2393-2402
MSC (2000): Primary 52A40
DOI: https://doi.org/10.1090/S0002-9939-06-08241-4
Published electronically: February 3, 2006
MathSciNet review: 2213713
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The volume of the polar body of a symmetric convex set $ K$ of $ {\mathbb{R}^d}$ is investigated. It is shown that its reciprocal is a convex function of the time $ t$ along movements, in which every point of $ K$ moves with constant speed parallel to a fixed direction.

This result is applied to find reverse forms of the $ L^{p}$-Blaschke-Santaló inequality for two-dimensional convex sets.


References [Enhancements On Off] (What's this?)

  • [A1] A. D. Aleksandrov, General method for majorizing the solutions of the Dirichlet problem, Sib. Math. Z. 8 (1966), 394-403. MR 0217421 (36:511)
  • [A2] A. D. Aleksandrov, On mean values of support functions, Soviet Math. Dokl. 8 (1967), 149-153. MR 0212681 (35:3548)
  • [BM] J. Bourgain and V. Milman, New volume ratio properties for convex symmetric bodies in $ \mathbb{R} ^{n}$, Invent. Math. 88 (1987), 319-340. MR 0880954 (88f:52013)
  • [BZ] Yu. D. Burago, V. A. Zalgaller, Geometric Inequalities, Springer-Verlag, Berlin, Heidelberg, 1988. MR 0936419 (89b:52020)
  • [CCG] S. Campi, A. Colesanti and P. Gronchi, A note on Sylvester's problem for random polytopes in a convex body, Rend. Ist. Mat. Univ. Trieste 31 (1999), 79-94. MR 1763244 (2001d:52014)
  • [CG1] S. Campi and P. Gronchi, The $ L^{p}$-Busemann-Petty centroid inequality, Adv. Math. 167 (2002), 128-141. MR 1901248 (2003e:52011)
  • [CG2] S. Campi, P. Gronchi, On the reverse $ L^{p}$-Busemann-Petty centroid inequality, Mathematika 49 (2002), 1-11. MR 2059037 (2005d:52006)
  • [G1] R. J. Gardner, Geometric Tomography, Cambridge University Press, Cambridge, 1995. MR 1356221 (96j:52006)
  • [G2] R. J. Gardner, The Brunn-Minkowski inequality, Bull. Amer. Math. Soc. 39 (2002), 355-405. MR 1898210 (2003f:26035)
  • [GMR] Y. Gordon, M. Meyer and S. Reisner, Zonoids with minimal volume-product - A new proof, Proc. AMS 104 (1988), 273-276. MR 0958082 (89i:52015)
  • [L] E. Lutwak, Selected affine isoperimetric inequalities, Handbook of Convex Geometry (P. M. Gruber and J. M. Wills, eds.), North-Holland, Amsterdam, 1993, pp. 151-176. MR 1242979 (94h:52014)
  • [LYZ] E. Lutwak, D. Yang and G. Zhang, $ L_{p}$ affine isoperimetric inequalities, J. Differential Geom. 56 (2000), 111-132. MR 1863023 (2002h:52011)
  • [LZ] E. Lutwak and G. Zhang, Blaschke-Santaló inequalities, J. Differential Geom. 47 (1997), 1-16. MR 1601426 (2000c:52011)
  • [Ma1] K. Mahler, Ein Übertragungsprinzip für konvexe Körper, Casopis Pêst. Mat. Fys. 68 (1939), 93-102. MR 0001242 (1:202c)
  • [Ma2] K. Mahler, Ein Minimalproblem für konvexe Polygone, Mathematica (Zutphen) B 7 (1939), 118-127.
  • [Me] M. Meyer, Convex bodies with minimal volume product in $ {\mathbb{R}} ^{2}$, Monatsh. Math. 112 (1991), 297-301. MR 1141097 (92k:52015)
  • [MP] M. Meyer and A. Pajor, On the Blaschke-Santaló inequality, Arch. Math. 55 (1990), 82-93. MR 1059519 (92b:52013)
  • [Re1] S. Reisner, Random polytopes and the volume product of symmetric convex bodies, Math. Scand. 57 (1985), 386-392. MR 0832364 (87g:52011)
  • [Re2] S. Reisner, Zonoids with minimal volume product, Math. Z. 192 (1986), 339-346. MR 0845207 (87g:52022)
  • [RS] C. A. Rogers and G. C. Shephard, Some extremal problems for convex bodies, Mathematika 5 (1958), 93-102. MR 0104203 (21:2960)
  • [SR] Saint Raymond, Sur le volume des corps convexes symétriques, Sem. d'Initiation à l'Analyse 11 (1980-1981). MR 0670798 (84j:46033)
  • [Sc] R. Schneider, Convex bodies: the Brunn-Minkowski theory, Cambridge University Press, Cambridge, 1993. MR 1216521 (94d:52007)
  • [Sh] G. C. Shephard, Shadow systems of convex bodies, Israel J. Math. 2 (1964), 229-36. MR 0179686 (31:3931)
  • [T] G. Talenti, Some estimates of solutions to Monge-Ampére type equations in dimension two, Ann. Sc. Norm. Super. Pisa IV (1981), 183-230. MR 0623935 (82h:53077)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A40

Retrieve articles in all journals with MSC (2000): 52A40


Additional Information

Stefano Campi
Affiliation: Dipartimento di Matematica Pura e Applicata “G. Vitali", Università degli Studi di Modena e Reggio Emilia, Via Campi 213/b, 41100 Modena, Italy
Address at time of publication: Dipartimento di Ingegneria dell’Informazione, Università degli Studi di Siena, Via Roma 56, 53100 Siena, Italy
Email: Campi@unimo.it, Campi@dii.unisi.it

Paolo Gronchi
Affiliation: Istituto per le Applicazioni del Calcolo - Sezione di Firenze, Consiglio Nazionale delle Ricerche Via Madonna del Piano, Edificio F, 50019 Sesto Fiorentino (FI), Italy
Address at time of publication: Dipartimento di Matematica e Applicazioni per l’Architettura, Università degli Studi di Firenze, Piazza Ghiberti 27, 50122 Firenze, Italy
Email: P.Gronchi@fi.iac.cnr.it, P.Gronchi@fi.iac.cnr.it

DOI: https://doi.org/10.1090/S0002-9939-06-08241-4
Keywords: Polar body, volume product, $L^{p}$-centroid bodies
Received by editor(s): July 27, 2004
Received by editor(s) in revised form: March 4, 2005
Published electronically: February 3, 2006
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society